Alert archive / New York / Wind Chill Advisories in 2011

Wind Chill Advisory 3, NWS Albany, NY

February 10, 2011Windham County, Vermont; 6 counties in New York

NWS Albany, NY issued this wind chill advisory at Feb 10, 2011, 11:55 AM EST for Windham County, Vermont; 6 counties in New York. It took effect at Feb 11, 2011, 12:00 AM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 10, 2011, 11:55 AM EST (16:55 UTC)
In effect from
Feb 11, 2011, 12:00 AM EST
Expired
Feb 11, 2011, 9:36 AM EST
In force
10 hr
Issued by
NWS Albany, NY

Counties Fulton County, NY, Greene County, NY, Hamilton County, NY, Herkimer County, NY, Ulster County, NY, Warren County, NY, Windham County, VT

The radar

The Albany radar (KENX), 45 km from the middle of the area, began a volume at 16:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 4.9 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -107 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1174 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
-107 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

513 
WWUS41 KALY 101655
WSWALY

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
1155 AM EST THU FEB 10 2011

NYZ032-033-042-082-083-VTZ014-110400-
/O.NEW.KALY.WC.Y.0003.110211T0500Z-110211T1500Z/
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN FULTON-
SOUTHEAST WARREN-WESTERN WINDHAM-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...
WARRENSBURG...NORTHVILLE...MAYFIELD...GLENS FALLS...
WEST GLENS FALLS...JACKSONVILLE...NEWFANE
1155 AM EST THU FEB 10 2011

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST
FRIDAY. 

* LOCATIONS: SOUTHERN ADIRONDACKS AND LAKE GEORGE REGION. 

* HAZARDS: DANGEROUS WIND CHILL VALUES. 

* WIND CHILL VALUES: 20 TO 25 DEGREES BELOW ZERO.

* WINDS: WEST TO NORTHWEST AT 5 TO 15 MPH.

* TEMPERATURES: 1 TO 17 DEGREES BELOW ZERO. 

* TIMING: MIDNIGHT INTO FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

NYZ058-063-110400-
/O.NEW.KALY.WC.Y.0003.110211T0500Z-110211T1500Z/
WESTERN GREENE-WESTERN ULSTER-
INCLUDING THE CITIES OF...HUNTER...TANNERSVILLE...WINDHAM...
SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...KERHONKSON...
NAPANOCH...PHOENICIA
1155 AM EST THU FEB 10 2011

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST
FRIDAY. 

* LOCATIONS: CENTRAL AND SOUTHEAST CATSKILLS. 

* HAZARDS: DANGEROUS WIND CHILL VALUES.

* WIND CHILL VALUES: 15 TO 20 DEGREES BELOW ZERO.

* WINDS: WEST TO NORTHWEST AT 5 TO 15 MPH.

* TEMPERATURES: ZERO TO 9 BELOW ZERO.

* TIMING: MIDNIGHT INTO FRIDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
4 follow-up statements
066 
WWUS41 KALY 101759
WSWALY

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
1259 PM EST THU FEB 10 2011

NYZ032-033-042-082-083-VTZ014-110400-
/O.CON.KALY.WC.Y.0003.110211T0500Z-110211T1500Z/
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN FULTON-
SOUTHEAST WARREN-WESTERN WINDHAM-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...
WARRENSBURG...NORTHVILLE...MAYFIELD...GLENS FALLS...
WEST GLENS FALLS...JACKSONVILLE...NEWFANE
1259 PM EST THU FEB 10 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM EST FRIDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM EST FRIDAY. 

* LOCATIONS: SOUTHERN ADIRONDACKS...LAKE GEORGE REGION AND
  SOUTHERN GREEN MOUNTAINS.

* HAZARDS: DANGEROUS WIND CHILL VALUES.

* WIND CHILL VALUES: 20 TO 25 DEGREES BELOW ZERO.

* WINDS: WEST TO NORTHWEST AT 5 TO 15 MPH.

* TEMPERATURES: 1 TO 17 DEGREES BELOW ZERO.

* TIMING: MIDNIGHT INTO FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

NYZ058-063-110400-
/O.CON.KALY.WC.Y.0003.110211T0500Z-110211T1500Z/
WESTERN GREENE-WESTERN ULSTER-
INCLUDING THE CITIES OF...HUNTER...TANNERSVILLE...WINDHAM...
SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...KERHONKSON...
NAPANOCH...PHOENICIA
1259 PM EST THU FEB 10 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM EST FRIDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM EST FRIDAY. 

* LOCATIONS: CENTRAL AND SOUTHEAST CATSKILLS.

* HAZARDS: DANGEROUS WIND CHILL VALUES.

* WIND CHILL VALUES: 15 TO 20 DEGREES BELOW ZERO.

* WINDS: WEST TO NORTHWEST AT 5 TO 15 MPH.

* TEMPERATURES: ZERO TO 9 BELOW ZERO.

* TIMING: MIDNIGHT INTO FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
472 
WWUS41 KALY 110230
WSWALY

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
930 PM EST THU FEB 10 2011

NYZ032-033-042-082-083-VTZ014-111100-
/O.CON.KALY.WC.Y.0003.110211T0500Z-110211T1500Z/
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN FULTON-
SOUTHEAST WARREN-WESTERN WINDHAM-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...
WARRENSBURG...NORTHVILLE...MAYFIELD...GLENS FALLS...
WEST GLENS FALLS...JACKSONVILLE...NEWFANE
930 PM EST THU FEB 10 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY. 

* LOCATIONS: SOUTHERN ADIRONDACKS...LAKE GEORGE REGION AND 
  SOUTHERN GREEN MOUNTAINS. 

* HAZARDS: DANGEROUS WIND CHILL VALUES.

* WIND CHILL VALUES: 20 TO 25 DEGREES BELOW ZERO.

* WINDS: WEST TO NORTHWEST AT 5 TO 15 MPH.

* TEMPERATURES: 1 TO 17 DEGREES BELOW ZERO.

* TIMING: MIDNIGHT INTO FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

NYZ058-063-111100-
/O.CON.KALY.WC.Y.0003.110211T0500Z-110211T1500Z/
WESTERN GREENE-WESTERN ULSTER-
INCLUDING THE CITIES OF...HUNTER...TANNERSVILLE...WINDHAM...
SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...KERHONKSON...
NAPANOCH...PHOENICIA
930 PM EST THU FEB 10 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY. 

* LOCATIONS: CENTRAL AND SOUTHEAST CATSKILLS.

* HAZARDS: DANGEROUS WIND CHILL VALUES.

* WIND CHILL VALUES: 15 TO 20 DEGREES BELOW ZERO.

* WINDS: WEST TO NORTHWEST AT 5 TO 15 MPH.

* TEMPERATURES: ZERO TO 9 BELOW ZERO.

* TIMING: MIDNIGHT INTO FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY
095 
WWUS41 KALY 110902
WSWALY

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
402 AM EST FRI FEB 11 2011

NYZ032-033-042-082-083-VTZ014-111500-
/O.CON.KALY.WC.Y.0003.000000T0000Z-110211T1500Z/
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN FULTON-
SOUTHEAST WARREN-WESTERN WINDHAM-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...
WARRENSBURG...NORTHVILLE...MAYFIELD...GLENS FALLS...
WEST GLENS FALLS...JACKSONVILLE...NEWFANE
402 AM EST FRI FEB 11 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING. 

* LOCATIONS: SOUTHERN ADIRONDACKS...LAKE GEORGE REGION AND 
  SOUTHERN GREEN MOUNTAINS. 

* HAZARDS: DANGEROUS WIND CHILL VALUES.

* WIND CHILL VALUES: 20 TO 25 DEGREES BELOW ZERO.

* WINDS: WEST TO NORTHWEST AT 5 TO 15 MPH.

* TEMPERATURES: 1 TO 17 DEGREES BELOW ZERO.

* TIMING: THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

NYZ058-063-111500-
/O.CON.KALY.WC.Y.0003.000000T0000Z-110211T1500Z/
WESTERN GREENE-WESTERN ULSTER-
INCLUDING THE CITIES OF...HUNTER...TANNERSVILLE...WINDHAM...
SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...KERHONKSON...
NAPANOCH...PHOENICIA
402 AM EST FRI FEB 11 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING. 

* LOCATIONS: CENTRAL AND SOUTHEAST CATSKILLS.

* HAZARDS: DANGEROUS WIND CHILL VALUES.

* WIND CHILL VALUES: 15 TO 20 DEGREES BELOW ZERO.

* WINDS: WEST TO NORTHWEST AT 5 TO 15 MPH.

* TEMPERATURES: ZERO TO 9 BELOW ZERO.

* TIMING: THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
145 
WWUS41 KALY 111436
WSWALY

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
936 AM EST FRI FEB 11 2011

NYZ032-033-042-058-063-082-083-VTZ014-111545-
/O.CAN.KALY.WC.Y.0003.000000T0000Z-110211T1500Z/
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-WESTERN GREENE-
WESTERN ULSTER-NORTHERN FULTON-SOUTHEAST WARREN-WESTERN WINDHAM-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...
WARRENSBURG...HUNTER...TANNERSVILLE...WINDHAM...SUNDOWN...
ELLENVILLE...WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...
PHOENICIA...NORTHVILLE...MAYFIELD...GLENS FALLS...
WEST GLENS FALLS...JACKSONVILLE...NEWFANE
936 AM EST FRI FEB 11 2011

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE WIND
CHILL ADVISORY WHICH WAS IN EFFECT FOR THE SOUTHERN
ADIRONDACKS...LAKE GEORGE REGION...SOUTHERN GREEN
MOUNTAINS...CENTRAL AND SOUTHEAST CATSKILLS.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this wind chill advisory went out at Feb 10, 9:47 AM EST, 2 hours 8 minutes earlier.

Area forecast discussion, Feb 10, 9:47 AM EST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
947 AM EST THU FEB 10 2011

.SYNOPSIS...
A COLD AIRMASS WILL BE IN PLACE ACROSS THE REGION THROUGH
FRIDAY...WITH MODERATING TEMPERATURES OVER THE WEEKEND.
OVERALL...DRY WEATHER IS EXPECTED ACROSS MUCH OF THE LOCAL AREA
WITH LAKE EFFECT SNOW IMPACTING PORTIONS OF THE WESTERN
ADIRONDACKS AND WESTERN MOHAWK VALLEY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AT 930 AM...SKIES ACROSS MUCH OF THE FA WERE CLEAR...EXCEPT
IMMEDIATELY DOWNWIND OF LAKE ONTARIO ACROSS THE WESTERN MOHAWK
VALLEY AND PORTIONS OF THE WESTERN ADIRONDACKS. TEMPS WERE SLOWLY
RISING WITH READINGS GENERALLY IN THE TEENS ACROSS THE SOUTHERN
TWO THIRDS OF THE FA...WITH THE NORTHERN THIRD OF THE FA STILL IN
THE SINGLE DIGITS. HAVE UPDATED TEMPS...DEWPOINTS...WINDS...SKY...
RH AND APPARENT TEMP GRIDS. PREVIOUS FORECAST MAX TEMPS LOOK TO BE
ON TRACK.

LAKE EFFECT SNOW ADVISORY ALLOWED TO EXPIRE.  LAKE EFFECT SNOW
BAND LOOK AS IF IT WILL NOT BE EXTENDING INTO NORTHERN HERKIMER
COUNTY FOR THE REST OF THIS MORNING...BUT MAY REDEVELOP LATER THIS
AFTERNOON AND THIS EVENING...WITH AN ADDITIONAL INCH OR TWO
POSSIBLE IN SOME SPOTS. SOME MINOR ADJUSTMENTS TO
TEMPERATURES...DEW POINTS AND SKY COVER AS WELL.

PREV AFD BELOW...

LAKE EFFECT SNOW BAND IS GETTING DISRUPTED AT THIS TIME...AND WILL
HOLD ONTO THE ADVISORY UNTIL EXPIRATION AS A FEW MORE SNOW SHOWERS
EXTEND JUST INTO HERKIMER COUNTY. MID AND HIGH CLOUDS ASSOCIATED
WITH THE SYSTEM TRACKING SOUTH ARE MOVING OUT. SO THAT SHOULD
ALLOW CLEARING TO TAKE PLACE...AND MUCH OF THIS MORNING SHOULD BE
SUNNY...BUT SOME CLOUDS WILL DEVELOP IN THE AFTERNOON. SOME
BOUNDARY LAYER COLD ADVECTION WILL OCCUR THROUGH THE DAY...BUT
SUNSHINE SHOULD HELP TEMPERATURES CLIMB TO THE LOWER TO MID
20S...SOME TEENS IN HIGHER ELEVATIONS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
AS OF 930 AM...IT APPEARS THAT WIND CHILL HEADLINES MAY BE NEEDED
FOR TONIGHT INTO FRIDAY MORNING ACROSS THE HIGHER TERRAIN IN THE
FA. DUE TO UNCERTAINTY ON MAINTAINING WINDS ABOVE 5 MPH WILL WAIT
UNTIL 12Z GUIDANCE IS REVIEWED BEFORE MAKING A DECISION. WILL AT
THIS TIME UPDATE THE HWO TO INCLUDE THE POSSIBILITY THAT A WIND
CHILL ADVISORY OR WARNING MAYBE NEEDED.

LAKE EFFECT BAND WILL CONTINUE TO REORIENT ITSELF AND INLAND
EXTENT STILL IN QUESTION...SO AGAIN...WILL LET CURRENT ADVISORY
EXPIRE...AND LET 12Z DATA AND TRENDS DETERMINE IF ANOTHER HEADLINE
IS NECESSARY FOR TONIGHT. SKY SHOULD BE MOSTLY CLEAR...AND SOME
LOW LEVEL RIDGING SHOULD NOSE INTO THE REGION. WITH MOSTLY CLEAR
SKY AND LIGHT WINDS...TEMPERATURES SHOULD FALL INTO THE SINGLE
NUMBERS...SOME AREAS BELOW ZERO.

FRIDAY THROUGH SATURDAY NIGHT...A SERIES OF LITTLE UPPER
IMPULSES...ESSENTIALLY CLIPPERS WILL TRACK THROUGH THE
AREA...ESPECIALLY FRIDAY NIGHT THROUGH SATURDAY NIGHT...WITH
PERIODS OF CLOUDS...AND MAYBE SOME FLURRIES OR SNOW
SHOWERS...ESPECIALLY IN THE SOUTHERN ADIRONDACKS...BUT ALSO
FAVORING HIGHER ELEVATIONS OF THE SOUTHERN GREEN
MOUNTAINS...BERKSHIRES...TACONICS AND CATSKILLS.

GRADUAL WARMING OF THE BOUNDARY LAYER SHOULD TAKE PLACE AS MEAN
UPPER FLOW BECOMES MORE ZONAL WITH TIME. PERIODS OF CLOUD COVER
AND SCATTERED SNOW SHOWER ACTIVITY SHOULD LIMIT SUNSHINE FROM TIME
TO TIME DURING THE DAY...AND LIMIT RADIATIONAL COOLING FROM TIME
TO TIME AT NIGHT. SO NO NEED TO STRAY FAR FROM GUIDANCE NUMBERS.

HIGHS FRIDAY IN THE MID 20S...SOME UPPER TEENS HIGHER ELEVATIONS.
LOWS FRIDAY NIGHT AND SATURDAY NIGHT IN THE UPPER TEENS...WITH
SINGLE NUMBERS IN HIGHER ELEVATIONS. HIGHS SATURDAY IN THE
30S...WITH SOME UPPER 30S POSSIBLE POU TO NW CT....UPPER 20S
HIGHER ELEVATIONS.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
THE PERIOD WILL START OFF WITH A BROAD 500 HPA TROF ACROSS THE
NORTHEASTERN STATES...WITH A CORRESPONDING BROAD RIDGE OVER THE
ROCKIES. THERE WILL BE A MOSTLY ZONAL FLOW FROM THE NORTHWEST. A
CLIPPER TYPE LOW WILL ZIP ACROSS THE REGION SUNDAY NIGHT INTO
MONDAY BRINGING A CHANCE FOR SOME LIGHT SNOW...ESPECIALLY FROM
THE CAPITAL REGION NORTH. AS THE CLIPPER MOVES EAST A FRONTAL
BOUNDARY OVER THE REGION WILL SLOWLY LIFT AWAY ON TUESDAY WITH
A SLIGHT CHANCE OF LINGERING SNOW NORTH AND SNOW OR RAIN SOUTH.
HIGH PRESSURE WILL THEN BUILD INTO THE REGION TUESDAY NIGHT
AND BRING DRY WEATHER TO THE REGION FOR WEDNESDAY. TEMPERATURES
WILL RISE TO A FEW DEGREES ABOVE NORMAL ON SUNDAY AND AGAIN ON
WEDNESDAY TO PROVIDE SOME WELCOME RELIEF FROM THE COLD WE HAVE
BEEN HAVING THE LAST FEW WEEKS...WITH READINGS NEAR OR SLIGHTLY
ABOVE 40 IN MUCH OF THE HUDSON VALLEY. IT WILL BE A BIT ON THE
NIPPY SIDE MONDAY NIGHT...BELOW ZERO IN THE ADIRONDACKS AND IN
THE TEENS IN THE HUDSON VALLEY...BUT OTHERWISE LOWS SHOULD
GENERALLY BE IN THE TEENS AND TWENTIES. PRECIPITATION DURING
THIS PERIOD SHOULD BE LIGHT.

&&

.AVIATION /15Z THURSDAY THROUGH MONDAY/...
AN ARCTIC AIRMASS WILL CONTINUE TO DOMINATE OUR WEATHER...WITH
GENERALLY VFR FLIGHT CONDITIONS OVER THE REGION. HOWEVER A PLUME
OF LAKE EFFECT CLOUDS AND SNOW SHOWERS WILL EXTEND EAST DOWNWIND
FROM LAKES ERIE AND ONTARIO...WITH MVFR/IFR CONDITIONS WHICH MAY
AFFECT THE ADIRONDACKS AND POSSIBLY THE MOHAWK VALLEY AT TIMES.
WINDS ACROSS THE REGION WILL GENERALLY BE FROM THE WEST 6 TO 10
KNOTS...BECOMING LESS THAN 5 KNOTS LATER THIS EVENING.

OUTLOOK...
FRIDAY...VFR...NO SIG WX.
SAT...VFR...SLIGHT CHC -SHSN.
SUN-MON...VFR/MVFR...CHC -SHSN.

&&

.HYDROLOGY...
RIVER FLOWS CONTINUE LOW AS IS TYPICAL DURING A PERIOD OF
PROLONGED COLD. MOST RIVER GAGES CONTINUE TO SHOW ICE EFFECTS.
RIVER ICE WILL CONTINUE TO FORM AND THICKEN WITH TEMPERATURES WELL
BELOW FREEZING THE NEXT FEW DAYS.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...11/NAS
NEAR TERM...11/NAS
SHORT TERM...NAS
LONG TERM...RCK
AVIATION...RCK
HYDROLOGY...RCK
Hazardous weather outlook, Feb 10, 9:58 AM EST, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
958 AM EST THU FEB 10 2011

CTZ001-013-MAZ001-025-NYZ032-033-039-041>043-047-051-054-058-061-063-
066-082>084-VTZ013>015-111200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN FULTON-
NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-
WESTERN ALBANY-EASTERN RENSSELAER-WESTERN GREENE-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
958 AM EST THU FEB 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...THE SOUTHERN
ADIRONDACKS...LAKE GEORGE SARATOGA REGION...SCHOHARIE VALLEY AND EASTERN
CATSKILLS AND TACONICS OF EAST CENTRAL NEW YORK...AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

THE COMBINATION OF A VERY COLD AIRMASS AND WIND SPEEDS AT OR ABOVE
5 MPH TONIGHT MAY CREATE DANGEROUS WIND CHILL CONDITIONS. IF THESE
CONDITIONS BECOME MORE CERTAIN THEN WIND CHILL ADVISORIES AND OR
WIND CHILL WARNINGS WILL BE ISSUED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE COMBINATION OF A VERY COLD AIRMASS AND WIND SPEEDS AT OR ABOVE
5 MPH FRIDAY MORNING MAY CREATE DANGEROUS WIND CHILL CONDITIONS.
IF THESE CONDITIONS BECOME MORE CERTAIN THEN WIND CHILL ADVISORIES
AND OR WIND CHILL WARNINGS WILL BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ038-040-048>050-052-053-059-060-064-065-111200-
SOUTHERN HERKIMER-MONTGOMERY-WESTERN SCHENECTADY-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS-
958 AM EST THU FEB 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 9, 7:45 PM ESTLake Effect Snow AdvisoryALYHerkimer10 hr

Nearby

Wind Chill Advisories in New York, 2011Wind Chill Advisories in Vermont, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.